MAUDE Adverse Event Report: GYRUS ACMI INC. REPAIR-EXCHANGE, USA ELITE CFR INNER SHEATH, 27FR; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI INC. REPAIR-EXCHANGE, USA ELITE CFR INNER SHEATH, 27FR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number REXEIS-CFR-27
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service confirmed the customer's complaint.During the evaluation, the insulating tip was found broken and damaged.In addition, the plastic release button on the locking ring was missing.Based on inspection findings and incident information, the reported failure was most likely caused by improper handling during reprocessing of the device.A review of the device history record could not be performed because the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.This information is addressed in the instructions for use (ifu): ¿study this manual and other labeling thoroughly for safe handling, storage and usage, including instructions for all generators and accessories.Do not drop instruments, or allow them to be struck by other objects;" " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use.¿ olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
A user facility reported that during reprocessing of the device, the ceramic tip at the end of the sheath was broken on a hysteroscope.There was no patient injury or adverse event reported to olympus.

Brand Name
REPAIR-EXCHANGE, USA ELITE CFR INNER SHEATH, 27FR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI INC
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15129219
Report Number3011050570-2022-00099
Device Sequence Number12124230
Product Code HIH
UDI-Device Identifier00821925008199
UDI-Public00821925008199
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXEIS-CFR-27
Device Lot NumberRXCW
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown